HomeClinical ToolsSIRS

🌡️ SIRS Criteria Calculator

Check the SIRS criteria for systemic inflammatory response (≥ 2 of 4).

Clinical takeaway

Non-specific — many non-infectious causes.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Screen for systemic inflammation; with infection, prompt sepsis evaluation.

How it works

1 point each: temp > 38 or < 36°C; HR > 90; RR > 20 or PaCO₂ < 32; WBC > 12 or < 4 ×10⁹/L or > 10% bands. ≥ 2 = SIRS.

Key points

  • Non-specific — many non-infectious causes.
  • Sepsis-3 favours qSOFA/SOFA for risk stratification.
  • Still used for screening alongside clinical judgement.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Temperature > 38°C or < 36°CNo
Heart rate > 90/minNo
RR > 20/min or PaCO₂ < 32 mmHgNo
WBC > 12 or < 4 ×10⁹/L or > 10% bandsNo

SIRS criteria0/4

  • Interpretation< 2 criteria.
Temperature > 38°C or < 36°CYes
Heart rate > 90/minYes
RR > 20/min or PaCO₂ < 32 mmHgYes
WBC > 12 or < 4 ×10⁹/L or > 10% bandsYes

SIRS criteria4/4

  • Interpretation≥ 2 criteria met = SIRS. With suspected infection, evaluate for sepsis.

Frequently asked questions

What is SIRS Criteria Calculator?
Check the SIRS criteria for systemic inflammatory response (≥ 2 of 4).
How is SIRS Criteria Calculator calculated? What is the core formula?
1 point each: temp > 38 or < 36°C; HR > 90; RR > 20 or PaCO₂ < 32; WBC > 12 or < 4 ×10⁹/L or > 10% bands. ≥ 2 = SIRS.
When is SIRS Criteria Calculator used?
Screen for systemic inflammation; with infection, prompt sepsis evaluation.
What are the key clinical points for SIRS Criteria Calculator?
Non-specific — many non-infectious causes. Sepsis-3 favours qSOFA/SOFA for risk stratification. Still used for screening alongside clinical judgement.
What are the limits and cautions when using SIRS Criteria Calculator?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is SIRS Criteria Calculator calculated in practice? Can you show a worked example?
Inputs: Temperature > 38°C or < 36°C No, Heart rate > 90/min No, RR > 20/min or PaCO₂ < 32 mmHg No, WBC > 12 or < 4 ×10⁹/L or > 10% bands No → Result: SIRS criteria 0 /4(Interpretation: < 2 criteria.) Inputs: Temperature > 38°C or < 36°C Yes, Heart rate > 90/min Yes, RR > 20/min or PaCO₂ < 32 mmHg Yes, WBC > 12 or < 4 ×10⁹/L or > 10% bands Yes → Result: SIRS criteria 4 /4(Interpretation: ≥ 2 criteria met = SIRS. With suspected infection, evaluate for sepsis.)

Other tools

⚠️ qSOFA⚠️ NEWS2🫀 SOFA🫁 OI

中文版 →